Alert archive / North Carolina / Marine Weather Statements in 2005

Marine Weather Statement 21, NWS Newport/Morehead City, NC

August 15, 2005

NWS Newport/Morehead City, NC issued this marine weather statement at Aug 15, 2005, 2:26 PM EDT. It was in force for 94 min.

The area

The counties it named.

The facts

Issued
Aug 15, 2005, 2:26 PM EDT (18:26 UTC)
Expired
Aug 15, 2005, 4:00 PM EDT
In force
94 min
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS72 KMHX 151826
MWSMHX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
226 PM EDT MON AUG 15 2005

AMZ130-150-152000-
/X.NEW.KMHX.MA.S.0021.050815T1826Z-050815T2000Z/
ALBEMARLE SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
226 PM EDT MON AUG 15 2005

...STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING TO AFFECT THE
ALBEMARLE SOUND AND COASTAL WATERS NORTH OF OREGON INLET...

A CLUSTER OF STRONG THUNDERSTORMS...PRODUCING FREQUENT
LIGHTNING...HEAVY RAINFALL...GUSTY WINDS AND SOME SMALL HAIL WILL
DRIFT SOUTH FROM THE CURRITUCK SOUND AND WILL AFFECT THE EASTERN
ALBEMARLE SOUND AND THE ATLANTIC COAST WATERS NORTH OF OREGON
INLET TO CURRITUCK BEACH LIGHT. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THIS STORM PASSES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$

CTC

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this marine weather statement went out at Aug 15, 1:40 PM EDT, 46 minutes earlier.

Area forecast discussion, Aug 15, 1:40 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
140 PM EDT MON AUG 15 2005

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...SAT AND RADAR PIX
SHOWG CBRZ JUST STRTG TO FORM DURING THE ERLY AFTN HRS. THRS A LTL
ACTVTY JUST N OF CWA AND IN SC. WND MAY HV TOO MUCH OF A WLY
COMPONENT TO ALLOW CBRZ TO PENETRATE TOO FAR INLAND. WL GO WI ISOLD
NR THE CST TNGT WI NO MNTN PCPN INLAND...UNLESS THINGS CHGS BFR
ISSUE TM. ON TUE XPCT MR CHC AS THE LO LVL CNVRGNC STARTS TO INCRS
WI THE TROF TO OUR W. FRNT TO DROP INTO TROF POSN TUE EVE AND THRU
THE AREA BY SR WED. WL HV HIEST POPS TUE EVE AND NGT. TEMPS WL BE
SEASONABLE TNGT THRU TUE NGT WI HIGHS IN THE 90S AND LOWS IN THE
70S. HTNDX WL BE HI TUE AHD OF THE APPCHG FRNT...BUT DONT XPCT IT TO
RCH ADV CRIT. WL HDLN IT IN THE ZFP.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...TEMPS TO DROP WED BHND FRNT.
WL HV NO WX IN GRIDS BHDN FRNT IN NLY FLO SINCE MDLS SHOWG A MARKED
DCRS IN MSTR. ONSHR FLO WL INCRS MSTR AGAIN THU AFTN SO HV TYPICAL
DIURNAL ACTVTY THU INTO SAT. TEMPS TO COME BACK TO SEASONABLE BY THE
END OF THE WK. BEGINNING OF NXT WK CUD SEE ANTHR SYS TO DROP INTO
AREA SO HV INCRSD POPS FOR THE LAST PD.

&&

.AVIATION...ISOLATED TSTMS FORMING ON THE SEABREEZE AGAIN THIS
AFTERNOON. MAY PRODUCE A TEMPORARY REDUCTION TO MVFR
CONDITIONS...BUT OVERALL JUST SCATTERED VFR CUMULUS FOR THE BALANCE
OF THE DAY. BUFKIT FOG ANALYSIS SHOWS LTL IN THE WAY OF DENSE FOG
FORMATION TONIGHT WITH LOW CROSSOVER TEMPS...BUT WILL INCLUDE HAZE
IN AVIATION PRODUCTS TOWARD MORNING.

&&

.MARINE...LIGHT MAINLY OFFSHORE FLOW PRODUCING 2 TO 3 FT SEAS
THIS AFTERNOON. AS PREDICTED BY RUC...FLOW IS STARTING TO BACK AND
BECOME MORE S/SSW AS WEAK SEABREEZE DEVELOPS THIS AFTERNOON.
FCST THRU TUES NIGHT WILL BE FOR CONTINUED LIGHT SW FLOW AND SEAS
2 TO 3 FT. BY WEDS...BOTH THE GFS AND DGEX PUSH BOUNDARY THRU MUCH
OF THE CSTL WATERS. THIS BOUNDARY WILL MAINLY BE A WIND SHIFT LINE
WITH LITTLE IN THE WAY OF TEMP/MOISTURE CHANGE ALONG IT. WINDS WILL
VEER TO N/NE WEDS INTO EARLY THURS. THE FRONT THEN LIFTS BACK NORTH
AND WILL EVENTUALLY WASH OUT WITH GENERAL FLOW BECOMING SE/S/SW AGAIN
BY FRI INTO THE WEEKEND. SEAS REMAIN AOB 4 FT. NO SCA FLAGS ARE
ANTICIPATED THRU THE FCST PERIOD.

.RIP CURRENTS...WITH LITTLE IN THE WAY OF SWELL ENERGY AND LIGHT
WINDS...WILL PROBABLY BE ABLE TO GO BACK DOWN TO A LOW THREAT OF
RIP CURRENTS OVER THE NRN WATERS ON TUES. SRN WATERS WILL BE A
LTL MORE MARGINAL...GIVEN SLIGHTLY MORE WINDS AND HIGH ASTRONOMICAL
TIDES...AND MAY LOOK OVER A LTL MORE DATA BEFORE DECIDING.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

CGG/CTC
Hazardous weather outlook, Aug 15, 3:45 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 AM EDT MON AUG 15 2005

AMZ130-135-NCZ029-044>047-079>081-090>094-160745-
ALBEMARLE SOUND-PAMLICO SOUND-MARTIN-PITT-WASHINGTON-TYRRELL-
MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES-
CRAVEN-PAMLICO-
345 AM EDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES WILL RISE TO 100 TO 105 DEGREE RANGE TODAY AS HOT AND
HUMID CONDITIONS CONTINUE OVER THE REGION. SOME AREAS MAY EXPERIENCE
HEAT INDICES BRIEFLY ABOVE 105 DEGREES BUT THESE CONDITIONS WILL
NOT BE WIDESPREAD SO THE NEED FOR AN ADVISORY IS NOT ANTICIPATED.

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW
OF THESE STORMS MAY PRODUCE BRIEF HEAVY RAINS. MINOR FLOODING OF
POOR DRAINAGE AND LOW LYING AREAS IS POSSIBLE BUT NO WIDESPREAD
FLOODING IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH THE PERIOD BUT NO
SIGNIFICANT FLOODING IS EXPECTED THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ150-152-154-156-158-NCZ095-098-103-104-160745-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
345 AM EDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES
TODAY AS A RESULT OF LONG PERIOD FROM HURRICANE IRENE PASSING TO
THE EAST OF THE REGION.

HEAT INDICES WILL RISE TO 100 TO 105 DEGREE RANGE TODAY AS HOT AND
HUMID CONDITIONS CONTINUE OVER THE REGION. SOME AREAS MAY EXPERIENCE
HEAT INDICES BRIEFLY ABOVE 105 DEGREES BUT THESE CONDITIONS WILL
NOT BE WIDESPREAD SO THE NEED FOR AN ADVISORY IS NOT ANTICIPATED.

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF
THESE STORMS MAY PRODUCE BRIEF HEAVY RAINS BUT NO FLOODING IS
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH THE PERIOD BUT NO
SIGNIFICANT FLOODING IS EXPECTED THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:05 PM EDTMarine Weather StatementMHX55 min

Nearby

Marine Weather Statements in North Carolina, 2005Every marine weather statement in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.